Source: Kyoto J. Math.
Volume 52, Number 2
On a Riemannian manifold, its geometric and analytic properties are crossly related with each other, and to study their relationship is an important subject. This paper studies the absence of eigenvalues, focusing on the curvatures near infinity; we first study rotationally symmetric cases, and, after that, investigate further possibilities, considering perturbations of rotationally symmetric metrics.
 M. Arai and J. Uchiyama, On the von Neumann and Wigner potentials, J. Differential Equations 157 (1999), 348–372.
 F. V. Atkinson, The asymptotic solution of second-order differential equations, Ann. Math. Pura Appl. (4) 37 (1954), 347–378.
Mathematical Reviews (MathSciNet): MR67289
 S. Bando, A. Kasue, and H. Nakajima, On a construction of coordinates at infinity on manifolds with fast curvature decay and maximal volume growth, Invent. Math. 97 (1989), 313–349.
 J. Cheeger and T. Colding, Lower bounds on Ricci curvature and the almost rigidity warped products, Ann. of Math. (2) 144 (1996), 189–237.
 T. Colding and W. Minicozzi, Large scale behavior of kernels of Schrödinger operators, Amer. J. Math. 119 (1997), 1355–1398.
 H. Donnelly, Eigenvalues embedded in the continuum for negatively curved manifolds, Michigan Math. J. 28 (1981), 53–62.
Mathematical Reviews (MathSciNet): MR600414
 H. Donnelly, Negative curvature and embedded eigenvalues, Math. Z. 203 (1990), 301–308.
 H. Donnelly, “Embedded eigenvalues for asymptotically flat surfaces” in Differential Geometry: Riemannian Geometry (Los Angeles, 1990), Proc. Sympos. Pure Math. 54, Part 3, Amer. Math. Soc., Providence, 1993, 169–177.
 H. Donnelly, Exhaustion functions and the spectrum of Riemannian manifolds, Indiana Univ. Math. J. 46 (1997), 505–527.
 H. Donnelly, Spectrum of the Laplacian on asymptotically Euclidean spaces, Michigan Math. J. 46 (1999), 101–111.
 H. Donnelly and N. Garofalo, Riemannian manifolds whose Laplacian have purely continuous spectrum, Math. Ann. 293 (1992), 143–161.
 D. M. Eidus, The principle of limit amplitude, Russian Math. Surveys 24 (1969), no. 3, 97–167.
Mathematical Reviews (MathSciNet): MR601072
 J. Escobar, On the spectrum of the Laplacian on complete Riemannian manifolds, Comm. Partial Differential Equations 11 (1986), 63–85.
Mathematical Reviews (MathSciNet): MR814547
 J. Escobar and A. Freire, The spectrum of the Laplacian of manifolds of positive curvature, Duke Math. J. 65 (1992), 1–21.
 L. Karp, Noncompact Riemannian manifolds with purely continuous spectrum, Mich. Math. J. 31 (1984), 339–347.
Mathematical Reviews (MathSciNet): MR767613
 A. Kasue, “Applications of Laplacian and Hessian comparison theorems” in Geometry of Geodesics and Related Topics (Tokyo, 1982), Adv. Stud. Pure Math. 3, North-Holland, Amsterdam, 1984, 333–386.
Mathematical Reviews (MathSciNet): MR758660
 T. Kato, Growth properties of solutions of the reduced wave equation with a variable coefficient, Comm. Pure Appl. Math. 12 (1959), 403–425.
Mathematical Reviews (MathSciNet): MR108633
 H. Kumura, On the essential spectrum of the Laplacian on complete manifolds, J. Math. Soc. Japan 49 (1997), 1–14.
 H. Kumura, A note on the absence of eigenvalues on negatively curved manifolds, Kyushu J. Math. 56 (2002), 109–121.
 H. Kumura, The radial curvature of an end that makes eigenvalues vanish in the essential spectrum, I, Math. Ann. 346 (2010), 795–828.
 H. Kumura, The radial curvature of an end that makes eigenvalues vanish in the essential spectrum, II
, preprint, arXiv:0905.1451v3
 K. Mochizuki, Growth properties of solutions of second order elliptic differential equations, J. Math. Kyoto Univ. 16 (1976), 351–373.
Mathematical Reviews (MathSciNet): MR417553
 M. A. Pinsky, Spectrum of the Laplacian on a manifold of negative curvature, II, J. Differential Geom. 14 (1979), 609–620.
Mathematical Reviews (MathSciNet): MR600617
 S. N. Roze, On the spectrum of an elliptic operator of second order, Math. USSR. Sb. 9 (1969), 183–197.
 T. Tayoshi, On the spectrum of the Laplace-Beltrami operator on a non-compact surface, Proc. Japan. Acad. 47 (1971), 187–189.
Mathematical Reviews (MathSciNet): MR295151